Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 21, 2021Hickman County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 21, 2021, 6:29 PM CDT for Hickman County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 6:29 PM CDT (23:29 UTC)
Expired
Aug 21, 2021, 7:00 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Hickman County, TN

The radar

The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1243 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1243 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

610 
WWUS84 KOHX 212329
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
629 PM CDT Sat Aug 21 2021
 
TNZ024-025-057-220000-
Hickman TN-Dickson TN-Humphreys TN-
629 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of southwestern
Dickson, east central Humphreys and northwestern Hickman Counties
through 700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 11 miles east of Waverly, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Dickson, Centerville, McEwen, Hurricane Mills, Nunnelly and Pinewood.

This includes Interstate 40 between mile markers 151 and 173.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3617 8759 3603 8731 3577 8753 3597 8779
TIME...MOT...LOC 2329Z 301DEG 24KT 3604 8759 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:07 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 21, 3:07 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
307 PM CDT Sat Aug 21 2021

.DISCUSSION...

What a day! Just incredible rainfall amounts across western portions
of Middle Tennessee. It's very rare to see 20-25% of your yearly
rainfall in an 8-12 hour window, but that's what Humphreys,
Hickman, Houston, and Dickson Counties experienced today.
Catastrophic flash flooding occurred and although many places have
water receding currently, many issues are still occurring
especially in Humphreys and Hickman Counties. Since very
impressive rainfall totals occurred west of I-65 this morning,
we've extended the Flash Flood Watch until midnight tonight to
account for the 2nd wave of storms expected this evening.
Unfortunately, the same areas will be the target of heavy rainfall
this evening, but additional rainfall amounts will be on the order
of 1 to 2 inches rather than double digits. In addition, a small
window for severe weather will be possible especially for southern
Middle Tennessee with damaging winds and possibly a spin-up
tornado being the main threats. But I cannot stress enough that
flash flooding is still the number one threat for tonight.

After tonight, the forecast is looking DRY at least through
Wednesday. But with it being August, you definitely know that dry
weather usually comes with the word heat. And that's what the main
weather story will be with Highs returning back into the low to
mid 90s for the first half of the week. Beyond Wednesday, looks
like the area returns to the typical summertime pattern with
afternoon and evening thunderstorms and Highs in the mid to upper
80s. After tonight, no significant high impact weather is expected
through next weekend.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Low ceilings and VCSH/VCTS will plague our TAF
sites through the next 24 hours with some overnight/early morning
IFR/LIFR visibilities and ceilings expected. Another round of
convection will develop late this afternoon and evening which may
actually help improve current ceilings briefly before returning
to MVFR/IFR ceilings after 06Z. Conditions do not improve quickly
tomorrow, but could see some VFR ceilings after 16Z Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  90  73  94  73 /  60  30   0  10   0
Clarksville    71  89  69  92  71 /  50  20   0   0   0
Crossville     66  84  65  87  66 /  50  20   0  10   0
Columbia       72  89  71  94  72 /  60  40   0   0   0
Lawrenceburg   70  89  69  93  70 /  70  40   0   0   0
Waverly        71  89  70  93  72 /  70  20   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 3 PM CDT this afternoon for Bedford-
Cheatham-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-
Marshall-Maury-Montgomery-Perry-Stewart-Wayne-Williamson.

&&

DISCUSSION......Hurley
AVIATION........Hurley
Hazardous weather outlook, Aug 21, 2:55 AM CDT, 15 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
255 AM CDT Sat Aug 21 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-221030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
255 AM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Flash Flood Watch is in effect through 3 PM today for areas around
and west of I-24. Heavy rain from showers and thunderstorms will
combine with already saturated soils for an increased risk of flash
into this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

07

In the hours before

Special weather statement, Aug 21, 5:10 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
510 PM CDT Sat Aug 21 2021

TNZ005-006-023-212300-
Stewart TN-Montgomery TN-Houston TN-
510 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of southwestern
Montgomery, southeastern Stewart and northeastern Houston Counties
through 600 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dover, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dover, Erin, Tennessee Ridge, Cumberland City, Indian Mound and
Palmyra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3653 8740 3633 8748 3633 8751 3625 8752
      3625 8753 3624 8753 3621 8755 3636 8791
      3656 8791
TIME...MOT...LOC 2210Z 279DEG 17KT 3645 8780

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Schaper
Special weather statement, Aug 21, 5:30 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Sat Aug 21 2021

TNZ006-023>025-212315-
Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
530 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of western Dickson,
southwestern Montgomery, Houston and northeastern Humphreys Counties
through 615 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, Erin, McEwen, Tennessee Ridge, Charlotte, Vanleer,
Cumberland City and Slayden.

This includes Interstate 40 between mile markers 163 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3629 8786 3637 8767 3637 8759 3638 8759
      3635 8728 3618 8730 3598 8749 3599 8753
      3598 8753
TIME...MOT...LOC 2230Z 310DEG 25KT 3627 8765

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Schaper
Special weather statement, Aug 21, 5:43 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
543 PM CDT Sat Aug 21 2021

TNZ093-094-212330-
Lawrence TN-Wayne TN-
543 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of east central Wayne
and southwestern Lawrence Counties through 630 PM CDT...

At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinwood, or 7 miles southeast of Waynesboro, moving southeast at
15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Collinwood and Westpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3518 8780 3535 8771 3527 8739 3505 8753
TIME...MOT...LOC 2243Z 294DEG 15KT 3524 8767

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper
Local storm report, Aug 21, 6:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 NNW SLAYDEN           36.36N  87.49W
08/21/2021                   MONTGOMERY         TN   EMERGENCY MNGR

            REPORT OF SWIFT WATER RESCUSES ONGOING AND MULTIPLE
            ROADS UNDERWATER IN SOUTHERN MONTGOMERY COUNTY.

&&

EVENT NUMBER OHX2100624

CMA
Special weather statement, Aug 21, 6:17 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
617 PM CDT Sat Aug 21 2021

TNZ025>027-057-059-060-220000-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Maury TN-Cheatham TN-
617 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of southwestern
Davidson, southern Dickson, northwestern Maury, northwestern
Williamson, south central Cheatham and northeastern Hickman Counties
through 700 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or near Dickson, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, White Bluff, Kingston Springs, Pegram, Burns, Bellevue,
Fairview, Charlotte, Bon Aqua, Primm Springs, Lyles, Natchez Trace At
Highway 96 and Santa Fe.

This includes the following highways...
 Interstate 40 between mile markers 161 and 201.
 Interstate 840 between mile markers 1 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3597 8753 3599 8754 3624 8735 3613 8688
      3564 8713 3596 8755
TIME...MOT...LOC 2316Z 298DEG 26KT 3609 8731

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Schaper
Special weather statement, Aug 21, 6:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
629 PM CDT Sat Aug 21 2021

TNZ024-025-057-220000-
Hickman TN-Dickson TN-Humphreys TN-
629 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of southwestern
Dickson, east central Humphreys and northwestern Hickman Counties
through 700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 11 miles east of Waverly, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, Centerville, McEwen, Hurricane Mills, Nunnelly and Pinewood.

This includes Interstate 40 between mile markers 151 and 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3617 8759 3603 8731 3577 8753 3597 8779
TIME...MOT...LOC 2329Z 301DEG 24KT 3604 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:48 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Lewis2 hr
Aug 21, 3:29 AM CDTFlash Flood WarningOHXDickson, Hickman, Humphreys5 hr
Aug 21, 4:10 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Maury3 hr
Aug 21, 4:29 AM CDTAreal Flood AdvisoryOHXMontgomery, Stewart3 hr
Aug 21, 4:49 AM CDTFlash Flood WarningOHXDickson, Hickman, Houston, Humphreys3 hr
Aug 21, 6:24 AM CDTFlash Flood WarningOHXHouston, Humphreys, Stewart5 hr
Aug 21, 7:47 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatOHXDickson, Hickman, Houston, Humphreys9 hr
Aug 21, 8:39 AM CDTRiver Flood WarningOHXHickman13 hr
Aug 21, 9:41 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury3 hr
Aug 21, 10:12 AM CDTFlash Flood WarningOHXHickman, Humphreys, Lewis, Maury, Perry3 hr
Aug 21, 10:17 AM CDTRiver Flood AdvisoryOHXHickman52 hr
Aug 21, 11:39 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall3 hr
Aug 21, 12:33 PM CDTRiver Flood WarningOHXHumphreys44 hr
Aug 21, 4:40 PM CDTAreal Flood AdvisoryOHXHouston, Stewart3 hr
Aug 21, 4:55 PM CDTFlash Flood WarningOHXDickson, Hickman, Houston, Humphreys6 hr
Aug 21, 5:07 PM CDTFlash Flood WarningOHXDickson, Houston, Montgomery, Stewart4 hr
Aug 21, 5:10 PM CDTSpecial Weather StatementOHXHouston, Stewart50 min
Aug 21, 5:30 PM CDTSpecial Weather StatementOHXDickson, Houston45 min
Aug 21, 5:43 PM CDTSpecial Weather StatementOHXLawrence47 min
Aug 21, 5:57 PM CDTTornado WarningOHXDickson16 min
Aug 21, 5:58 PM CDTFlash Flood WarningOHXCheatham, Dickson, Houston, Montgomery3 hr
Aug 21, 6:17 PM CDTSpecial Weather StatementOHXDickson43 min
Aug 21, 6:53 PM CDTSpecial Weather StatementOHXWilliamson37 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.